Question about a medication

Patient

Q: My mom is allergic to benadryl and she has never taken any type of antihistamine but her doctor prescribed her cyproheptadine to help her sleep. Will she have a reaction to it being she is allergic to benadryl?

Doctor

A:   Hello. Welcome to Ask The Doctor.
Cyproheptadine is a different class of drug then Benadryl.
Ideally it should not cause any reaction. In case she gets any reaction then I would say that she might be allergic to this drug also.
I hope it helps.
Stay Healthy.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews